Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Is It Normal For One Missed Dose Of Vimpat To Cause Auras 12 Hours Later?

Is It Normal For One Missed Dose Of Vimpat To Cause Auras 12 Hours Later?

Hello Friends. My 19 year old son has been diagnosed with epilepsy this past year when he was 18. He was just getting his independence. He had a job and was driving. We went on a family camping trip in July where he had his first tonic clonic. Scariest thing I have ever witnessed. We had no idea what was going on. He was put on Keppra 500 x 2 per day and was doing fine for 3 months. Then he experienced an aura (dejavu) and so the neurologist upped his Keppra to 750 x 2. Seemed like… read more

A MyEpilepsyTeam Member said:

Feel free to reach out! It took me a while of trial and error to find what things trigger me and that usually involves many different little things and if I feel I may be triggered by something, I do breathing exercises, calming exercises, meditation, or something that takes my mind away from current life (like a book). This has worked for me so far. Eating healthy, exercising, and getting enough sleep is key as well!

posted 3 months ago
A MyEpilepsyTeam Member said:

I had similar issues with the same medication. Important thing I’ve learned is to learn what may trigger the seizures. A pill box is definitely helpful in order to keep track and I would say, going forward, to make sure that the last dose was taken and if it wasn’t, take it as soon as it’s remembered because one missed dose can definitely trigger them. Another option is to get a possible Ativan prescription where if he feels one aura come on, he can take it and it will stop the seizures in their tracks. I have been through many medications and just this year I ended up taking it all in my own hands and stopping all medications and have successfully not had any seizures and I’m med-free! Reach out if you need anyone to talk to 💕

posted 3 months ago
A MyEpilepsyTeam Member said:

Yes, it is normal. His system also makes a difference. Everyone is different. When a doctor prescribes a medication dosage and time, in order to have it work for your system, you have to take it on time. Otherwise, it makes it difficult to track why is he having an aura? Or why is he having a seizure? Is it because he missed taking meds? If so, when? You also have to take the side effects of both drugs into consideration also. There was a time i used to take both meds at the same time. Keppra (The Rage) will give you anger, depression, anxiety and headaches for starters. Vimpat will give you a rash, dizziness, drowsiness, doubled blurred vision, headaches for starters. There are several reminders available to use to remind us of taking meds. There are apps for the phone that are good reminders and websites to write down your meds and when you have taken them. It is important that he tries to remember to take meds on time because his metabolism is changing as he gets older. It will help to keep a diary on taking his meds and the dosage, how he is feeling before taking medicine and after. This info can be useful to track how the meds are working and to share with his doctor to discuss treatment. I know what he is going through and how he feels. It is not easy to deal with. Hope he will feel better soon.

posted 3 months ago
A MyEpilepsyTeam Member said:

Put meds in pill box & set time you are to take meds. Give body chance to get use to new to meds. @A MyEpilepsyTeam Member you are correct different in body chemistry.

posted 3 months ago
A MyEpilepsyTeam Member said:

It’s very possible. Then again since we are all different in body chemistry, we all react differently.

posted 3 months ago
Already a Member? Log in